Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

$ \lambda$-lemma for families of Riemann surfaces and the critical loci of complex Hénon maps


Authors: Tanya Firsova and Mikhail Lyubich
Journal: Conform. Geom. Dyn. 21 (2017), 111-125
MSC (2010): Primary 32G15, 32H50, 37F10, 37F30
DOI: https://doi.org/10.1090/ecgd/300
Published electronically: March 16, 2017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a version of the classical $ \lambda $-lemma for holomorphic families of Riemann surfaces. We then use it to show that critical loci for complex Hénon maps that are small perturbations of quadratic polynomials with Cantor Julia sets are all quasiconformally equivalent.


References [Enhancements On Off] (What's this?)

  • [1] William Abikoff, The real analytic theory of Teichmüller space, Lecture Notes in Mathematics, vol. 820, Springer, Berlin, 1980. MR 590044
  • [2] Giovanni Bassanelli and François Berteloot, Lyapunov exponents, bifurcation currents and laminations in bifurcation loci, Math. Ann. 345 (2009), no. 1, 1-23. MR 2520048, https://doi.org/10.1007/s00208-008-0325-1
  • [3] Eric Bedford and John Smillie, Polynomial diffeomorphisms of $ {\bf C}^2$. V. Critical points and Lyapunov exponents, J. Geom. Anal. 8 (1998), no. 3, 349-383. MR 1707733, https://doi.org/10.1007/BF02921791
  • [4] Eric Bedford and John Smillie, Polynomial diffeomorphisms of $ {\bf C}^2$. VI. Connectivity of $ J$, Ann. of Math. (2) 148 (1998), no. 2, 695-735. MR 1668567, https://doi.org/10.2307/121006
  • [5] Lipman Bers and H. L. Royden, Holomorphic families of injections, Acta Math. 157 (1986), no. 3-4, 259-286. MR 857675, https://doi.org/10.1007/BF02392595
  • [6] E. M. Chirka, Holomorphic motions and the uniformization of holomorphic families of Riemann surfaces, Uspekhi Mat. Nauk 67 (2012), no. 6(408), 125-202 (Russian, with Russian summary); English transl., Russian Math. Surveys 67 (2012), no. 6, 1091-1165. MR 3075079, https://doi.org/10.1070/RM2012v067n06ABEH004819
  • [7] Romain Dujardin and Mikhail Lyubich, Stability and bifurcations for dissipative polynomial automorphisms of $ \mathbb{C}^2$, Invent. Math. 200 (2015), no. 2, 439-511. MR 3338008, https://doi.org/10.1007/s00222-014-0535-y
  • [8] C. J. Earle, I. Kra, and S. L. Krushkal, Holomorphic motions and Teichmüller spaces, Trans. Amer. Math. Soc. 343 (1994), no. 2, 927-948. MR 1214783, https://doi.org/10.2307/2154750
  • [9] Tanya Firsova, The critical locus for complex Hénon maps, Indiana Univ. Math. J. 61 (2012), no. 4, 1603-1641. MR 3085620, https://doi.org/10.1512/iumj.2012.61.4658
  • [10] Otto Forster, Lectures on Riemann surfaces, Graduate Texts in Mathematics, vol. 81, Springer-Verlag, New York-Berlin, 1981. Translated from the German by Bruce Gilligan. MR 648106
  • [11] John H. Hubbard and Ralph W. Oberste-Vorth, Hénon mappings in the complex domain. I. The global topology of dynamical space, Inst. Hautes Études Sci. Publ. Math. 79 (1994), 5-46. MR 1307296
  • [12] M. Yu. Lyubich, Some typical properties of the dynamics of rational mappings, Uspekhi Mat. Nauk 38 (1983), no. 5(233), 197-198 (Russian). MR 718838
  • [13] M. Lyubich and J. Robertson, The critical locus and rigidity of foliations of complex Hénon maps, Unpublished manuscript (2004).
  • [14] John Hamal Hubbard, Teichmüller theory and applications to geometry, topology, and dynamics. Vol. 1, Matrix Editions, Ithaca, NY, 2006. Teichmüller theory; With contributions by Adrien Douady, William Dunbar, Roland Roeder, Sylvain Bonnot, David Brown, Allen Hatcher, Chris Hruska and Sudeb Mitra; With forewords by William Thurston and Clifford Earle. MR 2245223
  • [15] R. Mañé, P. Sad, and D. Sullivan, On the dynamics of rational maps, Ann. Sci. École Norm. Sup. (4) 16 (1983), no. 2, 193-217. MR 732343
  • [16] Zbigniew Slodkowski, Holomorphic motions and polynomial hulls, Proc. Amer. Math. Soc. 111 (1991), no. 2, 347-355. MR 1037218, https://doi.org/10.2307/2048323
  • [17] Dennis P. Sullivan and William P. Thurston, Extending holomorphic motions, Acta Math. 157 (1986), no. 3-4, 243-257. MR 857674, https://doi.org/10.1007/BF02392594
  • [18] Michael Voichick, Ideals and invariant subspaces of analytic functions, Trans. Amer. Math. Soc. 111 (1964), 493-512. MR 0160920

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 32G15, 32H50, 37F10, 37F30

Retrieve articles in all journals with MSC (2010): 32G15, 32H50, 37F10, 37F30


Additional Information

Tanya Firsova
Affiliation: Department of Mathematics, Kansas State University, Manhattan, Kansas 66506
Email: tanyaf@math.ksu.edu

Mikhail Lyubich
Affiliation: Institute for Mathematical Sciences, Stony Brook University, Stony Brook, New York 11794
Email: mlyubich@math.stonybrook.edu

DOI: https://doi.org/10.1090/ecgd/300
Received by editor(s): August 13, 2014
Received by editor(s) in revised form: April 9, 2016
Published electronically: March 16, 2017
Additional Notes: The research of the second author was supported in part by NSF
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society